Vol. 304, No. 2, 2020

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 313: 1
Vol. 312: 1  2
Vol. 311: 1  2
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Graphs admitting only constant splines

Katie Anders, Alissa S. Crans, Briana Foster-Greenwood, Blake Mellor and Julianna Tymoczko

Vol. 304 (2020), No. 2, 385–400

We study generalized graph splines, introduced by Gilbert, Tymoczko, and Viel (2016). For a large class of rings, we characterize the graphs that only admit constant splines. To do this, we prove that if a graph has a particular type of cutset (e.g., a bridge), then the space of splines naturally decomposes as a certain direct sum of submodules. As an application, we use these results to describe splines on a triangulation studied by Zhou and Lai, but over a different ring than they used.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

splines, generalized graph splines
Mathematical Subject Classification 2010
Primary: 05C25, 05C78, 05E15
Received: 8 August 2018
Revised: 25 July 2019
Accepted: 2 October 2019
Published: 12 February 2020
Katie Anders
Department of Mathematics
University of Texas at Tyler
Tyler, TX
United States
Alissa S. Crans
Department of Mathematics
Loyola Marymount University
Los Angeles, CA
United States
Briana Foster-Greenwood
Department of Mathematics and Statistics
California State Polytechnic University
Pomona, CA
United States
Blake Mellor
Department of Mathematics
Loyola Marymount University
Los Angeles, CA
United States
Julianna Tymoczko
Department of Mathematics and Statistics
Smith College
Northampton, MA
United States